Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 61, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 3, 2022, 3:06 PM CDT. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2022, 3:06 PM CDT (20:06 UTC)
- Expired
- Oct 3, 2022, 4:17 PM CDT
- In force
- 71 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 74 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
212
WGCA52 TJSJ 032006
FFWSJU
PRC141-032130-
/O.NEW.TJSJ.FF.W.0061.221003T2006Z-221003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
406 PM AST Mon Oct 3 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Utuado County in Puerto Rico...
* Until 530 PM AST.
* At 406 PM AST, River gauges indicate that Rio Tanama is almost at
flood stage and additional runoff is expected. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1832 6682 1832 6677 1835 6673 1831 6672
1832 6664 1821 6668 1823 6675 1826 6679
1823 6681 1825 6682
FLASH FLOOD...RADAR INDICATED
$$
ERG1 follow-up statement
319
WGCA72 TJSJ 032117
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
517 PM AST Mon Oct 3 2022
PRC141-032127-
/O.CAN.TJSJ.FF.W.0061.000000T0000Z-221003T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Utuado PR-
517 PM AST Mon Oct 3 2022
...FLASH FLOOD WARNING IS CANCELLED FOR UTUADO...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 1832 6682 1832 6677 1835 6673 1831 6672
1832 6664 1821 6668 1823 6675 1826 6679
1823 6681 1825 6682
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 10:26 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Oct 3, 10:26 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1126 AM AST Mon Oct 3 2022 ...New UPDATE, AVIATION, MARINE... .UPDATE... Issued at 1123 AM AST Mon Oct 3 2022 No significant changes to the forecast or reasoning. Heat index values already reached or surpass 100 degrees Fahrenheit across urban and coastal areas. A few showers are now moving across the eastern portions of PR, while the rest of the islands have mostly sunny skies. Moisture remains over the region, with the 12Z upper air sounding showing precipitable water at 2.06 inches. The wind flow over the region is relatively light out from the east- Southeast. As such, showers are likely for the northwest and interior portions of Puerto Rico and are expected to be generally slow moving. Locally high rainfall totals are possible. && .AVIATION... Issued at 1123 AM AST Mon Oct 3 2022 VFR conditions will prevail across all terminals through the forecast period. SHRA/TSRA will developed over the interior and NW-PR btwn 03/17-23z. This activity will required TEMPO MVFR conds at TJBQ. VCTS remains possible at TJPS during this period. East to southeast winds will continue at 8-12 kt, with sea breeze variations aft 03/14z. && .MARINE... Issued at 1123 AM AST Mon Oct 3 2022 Winds are gentle to moderate out from the east to east-southeast. Local buoys are indicating seas of 4 feet or less. Mariners should exercise caution due to afternoon thunderstorm activity over the northwest and west PR. && .SYNOPSIS...Unsettled weather conditions will continue throughout the local area with very active afternoons accompanied by heavy rainfall and thunderstorm. A tropical wave will cross the region by Tuesday promoting unstable weather conditions. A slight patch of drier air will arrive to the islands on Thursday, but then after a wetter weather pattern will return. && .SHORT TERM...Today through Wednesday... A TUTT-low will remain northeast of the region while a weak mid-to- upper-level ridge builds over and west of the area through the short term period. At the surface, a high pressure over the central Atlantic will continue to promote light southeasterly trades today, increasing between 10-15 kt and more easterly on Tuesday and Wednesday. PWAT content is expected to remain at or above normal values during the next few days. This available moisture will combine with daytime heating and the sea breeze convergence, resulting in shower and thunderstorm development each afternoon. Today, mainly over central and west/northwest Puerto Rico and as well over isolated areas of northern PR. In addition, a TUTT-induced low-level trough is expected to cross the region between Tuesday and Wednesday. This will further increase moisture content and enhance early morning convection between the U.S. Virgin Islands and eastern PR, followed by an increase in areal coverage of afternoon convection across PR. Urban and small stream flooding can be expected each day with the thunderstorms. Maximum temperatures today are forecast to reach the low 90s across urban areas of northern, western and southwestern PR. The heat index could reach 108F between Arecibo and Dorado, where a Heat Advisory is in effect from 1100 AM AST through 300 PM AST. && .LONG TERM...Thursday through Tuesday... A Tropical Upper Tropospheric Trough (TUTT) located northeast of the local islands will continue to interact with the available moisture to support and enhance unstable weather conditions across the local area. By Thursday, the latest models guidance (GFS and ECMWF) shows a slightly drying weather pattern. Nonetheless, the TUTT will continue to move towards the northeastern Caribbean during this time. Expect active afternoons with the potential for thunderstorms and heavy rain. With the expected activity and saturated soils from the previous rains, the threat for thunderstorms, urban and small stream flooding, even mudslides will continue until the early next week. Precipitable Water Content (PWAT) values will range between 1.70 to 2.10 inches which indicate a moisture pattern that will continue across the area, just ahead of a tropical wave on Monday. For Tuesday onwards, the models are showing and interaction with the TUTT and the tropical wave, the is a high uncertainty to determine the impacts associated with these events but unstable weather conditions will persist for the second half of the long-term. && .AVIATION...Mainly VFR conditions are expected to prevail across all terminals through the forecast period. However, SHRA/TSRA is expected to develop btw 03/18-21z over the interior and west/northwest PR, which may cause tempo MVFR conds at TJBQ. VCTS is possible at TJPS during this period. East to southeast winds will continue at 8-12 kt, with sea breeze variations aft 03/14z. && .MARINE...Mariners can expect gentle to moderate winds and seas at 4 feet or below that will persist through at least today. Showers and isolated thunderstorms are expected to develop every afternoon this could result in gusty winds and locally deteriorated conditions. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Heat Advisory until 3 PM AST this afternoon for PRZ005. VI...None. && SHORT TERM...CAM PUBLIC DESK/TRANSLATIONS....ICP PUBLIC DESK...RC
Hazardous weather outlook, Oct 3, 4:43 AM CDT, 10 hours 23 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 443 AM AST lunes 3 de octubre de 2022 AMZ710>745-PRZ001>013-040915- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 443 AM AST lunes 3 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos...Tronadas de aisladas son posibles en el interior y oeste de Puerto Rico. Mantengase pendiente a las tronadas en su area y preparese a buscar refugio. .Lluvia excesiva...Inundaciones de areas urbanas, carreteras y riachuelos. Inundaciones repentinas aisladas son posibles. .Calor excesivo...Indices de calor alrededor de 108 grados a traves del centro norte de Puerto Rico. Es probable el agotamiento por calor con exposicion prolongada. Golpe de calor es posible. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de olas rompientes particularmente en la costa este y norte de Puerto Rico. .DIAS DOS HASTA EL SIETE...martes a domingo Existe un riesgo ligero de calor excesivo existe para las elevaciones bajas del norte central de Puerto Rico el miercoles y durante el fin de semana. Existe un riesgo elevado de lluvia excesiva hasta el miercoles y de viernes al fin de semana para sectores del interior y oeste de Puerto Ric. Se esperan tronadas aisladas cada dia. El viento pudiera sobrepasar los 17 nudos en las aguas locales mar afuera del Caribe el viernes. Un riesgo moderado de corrientes marinas regresara para las playas del norte de Puerto Rico a mediados de la semana y se extendera a traves del resto de las costas y las islas hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores. AMZ715-725-VIZ001-002-040915- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 443 AM AST lunes 3 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche No se esperan condiciones peligrosas en estos momentos. .DIAS DOS HASTA EL SIETE...martes a domingo Existe un riesgo limitado de calor excesivo cada dia para las elevaciones bajas de Santa Cruz. Existe un riesgo elevado de lluvia excesiva el martes. Actividad de tronadas es posible el martes y miercoles en las islas. Existe un riesgo moderado de corrientes marinas en Santa Cruz desde el martes hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... No se necesita la activacion de los observadores.
In the hours before
Special weather statement, Oct 3, 1:27 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service San Juan PR
227 PM AST Mon Oct 3 2022
PRZ006-009-010-032030-
Mayaguez and Vicinity PR-Central Interior PR-Western Interior PR-
227 PM AST Mon Oct 3 2022
...Strong thunderstorms affecting the municipalities of the interior
from Jayuya westward into San Sebastian and Las Marias through 430 PM
AST...
At 226 PM AST, strong thunderstorms were centered near Utuado,
moving west at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1804 6691 1808 6709 1839 6711 1836 6690
1831 6683 1831 6666 1835 6640 1821 6637
1811 6646 1819 6656 1814 6673 1818 6683
1816 6686 1817 6694
TIME...MOT...LOC 1826Z 087DEG 6KT 1826 6666
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGSpecial weather statement, Oct 3, 1:34 PM CDT, 1 hour 32 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
227 PM AST lunes 3 de octubre de 2022
...Tronadas fuertes afectando los municipios del interior desde
Jayuya hacia el oeste hasta San Sebastian y Las Marias hasta
las 430 PM AST...
A las 226 PM AST, tronadas fuertes estaban centralizadas cerca de
Utuado, moviendose al oeste a 5 mph.
PELIGROS...Vientos de hasta 40 mph, rayos frecuentes y lluvia fuerte.
FUENTE...Radar.
IMPACTOS...Espere danos menores a las ramas de arboles, objetos no
asegurados que pudieran ser arrastrados por los vientos.
Lluvias fuertes podrian causar inundaciones temporales en
carreteras especialmente a traves de areas de pobre drenaje.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Las personas que se encuentran en el exterior deben buscar refugio
inmediatamente. Si puede escuchar un trueno, significa que se
encuentra lo suficientemente cerca como para que le azote un rayo.
Los conductores deben reducir la velocidad y estar preparados para
una posible perdida de control debido al hidroplaneo.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...40 MPH
ERGLocal storm report, Oct 3, 2:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
358 PM AST MON OCT 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM DEBRIS FLOW 2 SW CAYUCO 18.28N 66.75W
10/03/2022 UTUADO PR EMERGENCY MNGR
EMERGENCY MANAGERS REPORTED A MUDSLIDE OVER
THE INTERSECTION BETWEEN ROADS PR-603 AND
PR-111. THIS MUDSLIDE MADE THEM CLOSE THE
ROAD.
&&
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:09 AM CDT | Heat Advisory | JSJ | 11 hr | |
| Oct 3, 1:27 PM CDT | Special Weather Statement | JSJ | 2 hr | |
| Oct 3, 1:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.